Alert archive / Texas / Small Craft Advisories in 2011
Small Craft Advisory 101, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Dec 16, 2011, 9:37 AM CST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2011, 9:37 AM CST (15:37 UTC)
- Expired
- Dec 16, 2011, 1:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted, in the capitals the NWS used until 2016.
310 WHUS74 KCRP 161537 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 937 AM CST FRI DEC 16 2011 ...STRONG NORTH WINDS WILL CONTINUE THROUGH EARLY THIS AFTERNOON... .IN THE WAKE OF AN EARLY MORNING COLD FRONT...STRONG NORTH WINDS WILL PERSIST THROUGH THE EARLY AFTERNOON ACROSS THE NEARSHORE AND OFFSHORE WATERS. GMZ250-255-161900- /O.CAN.KCRP.SI.Y.0008.000000T0000Z-111216T1800Z/ /O.NEW.KCRP.SC.Y.0101.111216T1537Z-111216T1900Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- 937 AM CST FRI DEC 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON. * WINDS AND WAVES: NORTH WINDS WILL AVERAGE AROUND 20 KNOTS WHILE SEAS WILL AVERAGE BETWEEN 5 AND 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ230-235-161645- /O.CAN.KCRP.SI.Y.0008.000000T0000Z-111216T1800Z/ BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- 937 AM CST FRI DEC 16 2011 ...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE SMALL CRAFT ADVISORY FOR WINDS. NORTH WINDS WILL REMAIN IN THE 15 TO 20 KNOT RANGE AND THUS SHOULD REMAIN JUST BELOW SMALL CRAFT ADVISORY CRITERIA. $$ GMZ270-275-161900- /O.NEW.KCRP.SC.Y.0101.111216T1537Z-111216T1900Z/ WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 937 AM CST FRI DEC 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON. * WINDS AND WAVES: NORTH WINDS WILL AVERAGE AROUND 20 KNOTS WHILE SEAS WILL AVERAGE BETWEEN 5 AND 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MB
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 16, 5:42 AM CST, 3 hours 55 minutes earlier.
Area forecast discussion, Dec 16, 5:42 AM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
542 AM CST FRI DEC 16 2011
.DISCUSSION...SEE AVIATION SECTION FOR 12Z TAFS.
&&
.AVIATION...IFR CEILINGS WILL REMAIN PREVALENT BEHIND THE COLD
FRONT TODAY EXCEPT FOR LOW END MVFR CEILINGS OVER THE WESTERN
BRUSH COUNTRY. EXPECT AREAS OF LIGHT RAIN AND LIGHT DRIZZLE TO
DEVELOP OVER THE COASTAL PLAINS AND EASTERN BRUSH COUNTRY LATER
THIS MORNING WITH MAINLY MVFR VSBYS ALONG THE COAST. CEILINGS
EXPECTED TO LOWER TO LIFR THIS EVENING WITH MVFR VSBYS PREVALENT
IN LIGHT DRIZZLE AND FOG THROUGH THE OVERNIGHT HOURS.
&&
.PREV DISCUSSION... /ISSUED 427 AM CST FRI DEC 16 2011/
SHORT TERM (TODAY THROUGH SATURDAY)...COLD FRONT CONTINUES TO
ADVANCE THROUGH THE COASTAL WATERS EARLY THIS MORNING. WATER VAPOR
IMAGERY SHOWS THE MID/UPPER LEVEL SHORT WAVE TROUGH MOVING THROUGH
NORTHEAST TEXAS. MODELS SHOW A SHORT WAVE RIDGE MOVING INTO THE
REGION BY THIS AFTERNOON SO ANY UPPER LEVEL SUPPORT FOR LARGE
SCALE LIFT WILL DIMINISH. BUT 925 MB TROUGH AXIS WILL REMAIN
ALONG THE COAST TO PROVIDE A WEAK FOCUS FOR CONVERGENCE THROUGH
THE DAY. MODELS ALSO SHOW ISENTROPIC UPGLIDE INCREASING IN THE
290-300K LAYER TODAY AND PERSISTING INTO TONIGHT. THE POPS WERE
KEPT ABOVE GUIDANCE EXPECTING AREAS OF LIGHT RAIN TO FORM THROUGH
THE DAY ESPECIALLY OVER THE COASTAL PLAINS AND COASTAL WATERS. THE
ISENTROPIC UPGLIDE WEAKENS ON SATURDAY AS THE UPPER RIDGE BUILDS
OVER THE REGION. CLOUD COVER...WITH WEAK LOW LEVEL COLD AIR
ADVECTION TODAY...WILL KEEP TEMPERATURES MAINLY IN THE 50S BOTH
DAYS.
MARINE (TODAY THROUGH SATURDAY)...WINDS WILL GRADUALLY INCREASE
TO NEAR SCA LEVELS OVER THE BAYS AND NEARSHORE WATERS LATER THIS
MORNING AND KEPT SCA GOING UNTIL 18Z. AXIS OF INSTABILITY REMAINS
OVER THE OFFSHORE WATERS NEAR THE FRONTAL BOUNDARY. ISOLATED
THUNDERSTORMS WILL BE POSSIBLE WITHIN THE WIDESPREAD SHOWERS
THROUGH THE MORNING HOURS WITH THE FRONT EXPECTED TO BRING MORE
STABLE AIR TO THE OFFSHORE WATERS THIS AFTERNOON. NORTH TO
NORTHEAST WINDS WILL REMAIN IN THE SCEC RANGE OVER THE GULF
WATERS THROUGH SATURDAY AS MODEST GRADIENT REMAINS NEAR THE
NEAR THE FRONTAL LOW THAT FORMS OVER THE NORTHWEST GULF OF MEXICO.
LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...ISENTROPIC UPGLIDE
WILL CONTINUE RAIN CHANCES THROUGH SATURDAY NIGHT...HOWEVER MAINLY
OVER THE WESTERN PORTIONS OF THE CWA. STRONGER UPGLIDE WILL TAKE
PLACE SUNDAY IN THE FORM OF A WARM FRONT PRODUCING SHOWERS OVER THE
CWA...THIS TIME BEING MAINLY OVER THE EASTERN PORTIONS OF THE
CWA...WHERE BETTER OMEGA RESIDES. THIS WARM FRONT WOULD ALLOW
TEMPERATURES TO JUMP BACK INTO THE 70S AND LOW 80S OVER THE AREA.
MODELS ONCE AGAIN DEVELOP ANOTHER CLOSED LOW OVER SOUTHERN
CALIFORNIA THAT SLOWLY DRIFTS EAST...BECOMING ABSORBED BY THE NEXT
LONGWAVE TROUGH THAT PUSHES EAST...BRINGING ALONG WITH IT THE NEXT
COLD FRONT. MODELS CONTINUE TO DISAGREE ON THE TIMING OF THE
FRONT... HOWEVER HAVE A CONSENSUS OF PASSAGE TO BE LATE MONDAY INTO
EARLY TUESDAY. FOR THIS TIME...CONTINUE THE USAGE OF A MIX OF NAM
AND GFS TIMING...BRINGING IN THE FRONT MONDAY EVENING. DID KEEP
MENTION OF POSSIBLE ISOLATED THUNDERSTORMS TO DEVELOP ALONG THE
FRONT...WITH BEST CHANCES FOR THUNDERSTORMS TO BE OVER THE
NORTHEASTERN PORTIONS OF THE CWA. THIS FRONT WILL BRING A COOLER
AIRMASS THAN PREVIOUSLY FORECAST...SO HAVE COOLED TEMPERATURES AFTER
THE PASSAGE. A GENERAL NORTHEAST FLOW IS EXPECTED FOR MIDWEEK...WITH
MODELS AGREEING ON BRINGING ANOTHER FRONTAL PASSAGE SOME TIME
THURSDAY INTO FRIDAY. THIS WILL KEEP TEMPERATURES COOL IN THE 60S
FOR THE REMAINDER OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 59 51 58 53 67 / 70 60 40 40 40
VICTORIA 58 49 57 50 64 / 70 60 40 30 40
LAREDO 56 49 56 50 67 / 40 50 30 40 30
ALICE 56 50 57 51 67 / 70 60 40 40 40
ROCKPORT 59 51 58 52 65 / 70 60 40 30 40
COTULLA 54 47 55 49 63 / 40 50 30 40 30
KINGSVILLE 59 51 58 52 68 / 70 60 40 40 40
NAVY CORPUS 60 53 58 54 67 / 70 60 40 40 40
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL NOON CST TODAY FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
O'CONNOR...COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS
OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL OUT 20 NM.
&&
TMT/89...SHORT TERM
CB/85...LONG TERMHazardous weather outlook, Dec 16, 4:49 AM CST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 449 AM CST FRI DEC 16 2011 TXZ229>234-239>247-170000- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 449 AM CST FRI DEC 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG GULF FACING BEACHES OF THE BARRIER ISLANDS. THE WAVE CONDITIONS WILL SUPPORT STRONGER AND MORE FREQUENT RIP CURRENTS AND ONLY EXPERIENCED SURF SWIMMERS SHOULD ENTER THE WATER. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-170000- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 449 AM CST FRI DEC 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL CONTINUE OVER THE OFFSHORE WATERS THIS MORNING PRODUCING REDUCED VISIBILITIES TO LESS THAN 1 MILE AT TIMES AND OCCASIONAL CLOUD TO SURFACE LIGHTNING. WIDESPREAD SHOWERS WILL CONTINUE THROUGH THE DAY WITH REDUCED VISIBILITIES TO LESS THAN 2 MILES AT TIMES IN THE STRONGER SHOWERS. SMALL CRAFT ADVISORY IS IN EFFECT THIS MORNING FOR NORTH WINDS INCREASING TO AROUND 20 KNOTS FOR THE BAYS AND NEARSHORE WATERS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORY CONDITIONS POSSIBLE LATE SUNDAY THROUGH MONDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TMT/CB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 9:30 PM CST | Small Craft Advisory for Winds | CRP | 12 hr | |
| Dec 16, 2:30 PM CST | Small Craft Advisory | CRP | 7 hr |
Nearby
Small Craft Advisories in Texas, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.